MAUDE Adverse Event Report: CHOICESPINE, LLC THUNDERBOLT¿ MINIMALLY INVASIVE AND LANCER¿ OPEN PEDICLE SCREW SYS; THUNDERBOLT,SCREW,POLYAXIAL,7.5X40

CHOICESPINE, LLC THUNDERBOLT¿ MINIMALLY INVASIVE AND LANCER¿ OPEN PEDICLE SCREW SYS; THUNDERBOLT,SCREW,POLYAXIAL,7.5X40
Model Number MT10-7540
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 01/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the returned device did not find any indications of wear on the bottom surface or sidewalls of the tulip to indicate that the rod was not properly reduced and contributing to the failure.There have been no other complaints regarding this specific manufacturing batch or lot of pedicle screws and only six total complaints for pedicle screw breakage.As revision surgery was performed to replace the interbody cage after fifteen months of implantation and beach marks or striations were found on the neck of the polyaxial screw, the pedicle screw breakage was likely due to fatigue failure as a result of non-union.
 
Event or Problem Description
On (b)(6) 2024 pt was taken to surgery for cage removal and psf revision.Original surgery (b)(6) 2022.A tiger shark l was placed today after old cage was removed.During the psf revision, one of the screws was noted to be broken (tulip head was broken from screw shaft) at level s1.

Brand Name
THUNDERBOLT¿ MINIMALLY INVASIVE AND LANCER¿ OPEN PEDICLE SCREW SYS
Common Device Name
THUNDERBOLT,SCREW,POLYAXIAL,7.5X40
Manufacturer (Section D)
CHOICESPINE, LLC
400 erin drive
knoxville TN 37919
Manufacturer (Section G)
CHOICESPINE, LLC
400 erin drive
knoxville TN 37919
Manufacturer Contact
tracy huling
400 erin drive
knoxville, TN 37919
8652433967
MDR Report Key18597671
Report Number3005819474-2024-00001
Device Sequence Number6660658
Product Code KWP
UDI-Device Identifier00840996110495
UDI-Public00840996110495
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K171456
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Repair
Type of Report Initial
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMT10-7540
Device Lot Number8711-10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2024
Initial Report FDA Received Date01/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale